Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Uniform anti-maximum principle for polyharmonic boundary value problems


Authors: Philippe Clément and Guido Sweers
Journal: Proc. Amer. Math. Soc. 129 (2001), 467-474
MSC (1991): Primary 35J40, 35B50; Secondary 31B30
DOI: https://doi.org/10.1090/S0002-9939-00-05768-3
Published electronically: August 28, 2000
MathSciNet review: 1800235
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract:

A uniform anti-maximum principle is obtained for iterated polyharmonic Dirichlet problems. The main tool, combined with regularity results for weak solutions, is an estimate for positive functions in negative Sobolev norms.


References [Enhancements On Off] (What's this?)

  • 1. Amann, H., Fixed point equations and nonlinear eigenvalue problems in ordered Banach spaces, SIAM Rev. 18 (1976), no. 4, 620-709. MR 57:7269
  • 2. Amann, H., Linear and quasilinear parabolic problems, Vol. I. Abstract linear theory, Monographs in Mathematics 89, Birkhäuser Verlag, Basel, 1995. MR 96g:34088
  • 3. Boggio, T., Sulle funzioni di Green d'ordine m, Rend. Circ. Mat. Palermo 20 (1905), 97-135.
  • 4. Clément, Ph., and Peletier, L.A., An anti-maximum principle for second order elliptic operators, J. Differ. Equations 34 (1979), 218-229. MR 83c:35034
  • 5. Clément, Ph., and Sweers, G., Uniform anti-maximum principles, to appear in J. Differ. Equations.
  • 6. Grunau, H.-Ch. and Sweers, G., Positivity for equations involving polyharmonic elliptic operators with Dirichlet boundary conditions, Math. Ann. 307 (1997), 589-626. MR 98g:35058
  • 7. Grunau, H.-Ch. and Sweers, G., The maximum principle and positive principal eigenfunctions for polyharmonic equations, in Reaction Diffusion systems, Marcel Dekker Inc., New York 1997, p 163-182. MR 98h:35050
  • 8. Jentszch, P., Über Integralgleichungen mit positivem Kern, J. Reine Angew. Math. 141 (1912), 235-244.
  • 9. Krasnosel'skij, M.A., Lifshits, Je.A., and Sobolev, A.V., ''Positive Linear Systems'', Heldermann Verlag, Berlin, 1989. MR 91f:47051
  • 10. Lions, J.L. and Magenes, E., ''Non-homogeneous Boundary Value Problems and Applications I'', Springer, Berlin, 1972. MR 50:2670
  • 11. Sweers, G., $L^{N}$ is sharp for the antimaximum principle, J. Differential Equations 134 (1997), 148-153. MR 98a:35011
  • 12. Takác, P., An abstract form of maximum and anti-maximum principles of Hopf's type, J. Math. Anal. Appl. 201 (1996), no. 2, 339-364. MR 97c:35016
  • 13. Triebel, H., ''Interpolation Theory, Function Spaces, Differential Operators'', North-Holland, Amsterdam, 1978. MR 80i:46032b

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 35J40, 35B50, 31B30

Retrieve articles in all journals with MSC (1991): 35J40, 35B50, 31B30


Additional Information

Philippe Clément
Affiliation: Department of Mathematics, Delft University of Technology, Mekelweg 4, 2628 CD Delft, The Netherlands
Email: clement@twi.tudelft.nl

Guido Sweers
Affiliation: Department of Mathematics, Delft University of Technology, Mekelweg 4, 2628 CD Delft, The Netherlands
Email: sweers@twi.tudelft.nl

DOI: https://doi.org/10.1090/S0002-9939-00-05768-3
Keywords: Anti-maximum principle, higher order elliptic, polyharmonic
Received by editor(s): April 22, 1999
Published electronically: August 28, 2000
Communicated by: David S. Tartakoff
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society